Posted 05 February 2013 - 12:00 PM
Hi everyone, my doc started me on linzess 290 about 3 weeks ago. I took it for 6 days (only able to because I'm not working right now). Within 10 minutes of taking it I felt extremely full and bloated, and my belly sounds like high tide. Within a half hour to an hour I began my run to the bathroom every 2- 15 minutes for about 5 hours. Sometimes I would just get my hands washed and have to sit back down. However, when the 5 hours was up I felt great, empty with a flat tummy. On day 7 I switched to 145 which produced the same bloat, fullness and belly sounds within 10 minutes( a little less extreme but not much). For the first 5 days, within an hour I would start running but only 3 or 4 times for about 2 and a half to 3 hours. The next 5 days side effects lessened but so didn't the amount being released, I no longer was emptying, just little bits of liquid 3 or 4 times for a few hours. The last 5 days with 145 I'm getting the bloating, fullness, with less sounds but still very uncomfortable. I have only went a teeny amount each day, but continue to feel unsafe to leave the house. So 290 worked great if you have 5 or 6 hours to be tied to the toilet everyday. The 145 not so great with the same need to stay home because you just don't know. I know once I get a job there is no way I can take it any longer. I return to my doc in 2 weeks. I am going to try to stick it out until then. Doing 145 during week and 290 on weekend.
Posted 06 February 2013 - 04:01 PM
FWIW, my doctor has told me to stop taking this medicine. I gave him a run-down of what happened to me the day I took it, and he indicated I'd had too many adverse effects from it. I wasn't too surprised. My immune response is completely screwed up, account extreme, chronic stress, and I'm in a state where my body reacts to just about everything.
Posted 07 February 2013 - 05:01 PM
Hi All. I took the Linzess for the first time last week. I took the lower dose first thing in the morning when I woke up. I get up very early, so I was hoping it would work before I had to leave for work. Within an hour and half, it did start working. I went in and out of the bathroom a few times. It was "loose", but not Diarrhea. Then it stopped, so I got ready and went to work. I felt pretty good all day. I had some gas, but I always have gas. It was not painful and I was pretty happy with the way I felt. I had no side effects from the Linzess. So I did the same the next morning. Again it started to work within an hour and half. It was loose again, but I noticed it didn't seem to work as well as the first day, but I could live with it. I went to work and had more gas. This time it was somewhat painful gas, not debilitating but enough to be annoying and I did not feel as good as I did the first day. So the third moring I did the same thing and took it as soon as I got up. This time it started working within the hour and half, but no where near as well as it had worked the 1st day I took it. I was already feeling gas pains, but I got ready and went to work. After being at work for about two hours, the gas pain was so bad, I could barely stand up, so I left work and went home. I have not taken the Linzess since and I don't know if I dare try it again. If I do, I will take two pills for the full dose and see what happens, but if I get those horrendous gas pains again, I will not take it again. I'll let you know what happens. To be honest, so far I haven't read anything from anybody about them being thrilled with the Linzess. I had such high hopes for this drug. I feel totally let down.
Posted 07 February 2013 - 05:14 PM
Hi Rose--yes it is disappointing, isn't it. pretty much the same thing happened to me with it. for me the the 145 mcg didn't do anything so i took the 290 mcg and the first day was good but each day after that the "results" went down and the gas pain and the bloating went up and every day i felt like i was filling up with fluid-- primarily in my transverse colon--which i just couldn't get rid of. very painful.
good luck to you with the two pills--hopefully they'll help...
these are just my own thoughts. for expert medical advice please contact a health care professional.